Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 4, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 15, 2019, 1:46 AM PST for 6 counties in Nevada. It took effect at Feb 15, 2019, 10:00 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2019, 1:46 AM PST (09:46 UTC)
- In effect from
- Feb 15, 2019, 10:00 AM PST
- Expired
- Feb 15, 2019, 2:49 PM PST
- In force
- 5 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
315 WWUS75 KLKN 150946 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 146 AM PST Fri Feb 15 2019 NVZ030-031-033>041-160000- /O.NEW.KLKN.WI.Y.0004.190215T1800Z-190216T0000Z/ Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 146 AM PST Fri Feb 15 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 10 AM this morning to 4 PM PST this afternoon. A cold front will cross the Great Basin today bringing areas of strong gusty winds. The winds will subside later this evening. * WINDS...Areas southwest to west winds of 25 to 35 mph with gust to over 45 mph. Summits and ridgetops could briefly have wind gusts to near 55 mph. * TIMING...Late morning through the afternoon with strongest winds likely between 1 and 3 pm PST. * IMPACTS...High profile vehicles like tractor-trailers, motor homes, and towed vehicles will have difficulty maintaining lanes. If you are driving around these, give them plenty of room. Tree limbs weakened by recent heavy snows may also blow down. The most likely spots for high gusts will be summits and passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
491 WWUS75 KLKN 152249 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 249 PM PST Fri Feb 15 2019 NVZ030-031-033>041-160000- /O.CAN.KLKN.WI.Y.0004.000000T0000Z-190216T0000Z/ Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 249 PM PST Fri Feb 15 2019 ...WIND ADVISORY IS CANCELLED... The Wind Advisory that was in effect for much of northern and central Nevada has been cancelled as winds have remained below advisory criteria in most areas. However, locally strong wind gusts of 40 mph up to 60 mph will continue in and near the Ruby Mountains and East Humboldt Range where where a Winter Weather Advisory remains in effect until 10 PM PST tonight. $$ PVC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 14, 2:44 PM PST, 11 hours 2 minutes earlier.
Area forecast discussion, Feb 14, 2:44 PM PST, 11 hours 2 minutes before
Area Forecast Discussion National Weather Service Elko NV 244 PM PST Thu Feb 14 2019 .SYNOPSIS...A low pressure system will spawn a couple cold fronts that will bring more rain and snow to northern and central Nevada through the weekend. Low pressure will move over southern Nevada late Sunday, bringing improving conditions to most areas. && .SHORT TERM...Tonight through Sunday. There has been some heavy rain across western Nevada thus far today and slowly making its way into the LKN CWFA. Winnemucca has gone from dry with temperatures in the mid 40s, to moderate rain showers and thunderstorms, to light snow showers with less than 2 mile visibility. This is all moving east so expecting similar temporary conditions at KBAM and KEKO, followed by a rebounding temperature profile. There will some snow accumulation tonight however amounts should not be significant. Road temperatures are looking good this afternoon with some places rising to 50 degrees. There has been some minor ponding reported. Further melting followed by freezing temperatures around midnight may warrant a special weather statement to advertise slick spots. Otherwise, the short term models are in very good agreement. The main concern may be the snow amounts south of highway 50 Friday night. Tonight through Friday evening. Low pressure will be moving south offshore of WA/OR then shifting inland. This system will spawn two shortwave axes that will be strong enough to trigger some convection over northern and central Nevada. Isolated thunderstorm potential across most areas today will dissipate this evening then the potential will reappear on Friday, associated with the second trough axis. With colder air pouring in on Friday, there may be several inches of snow accumulation with an emphasis on southern Eureka and White Pine Counties Friday evening. High temperatures will range from the 30s to around 40 degrees. Low temperatures will be in the 20s. Midnight Friday through Sunday. Central low pressure associated with the trough will settle over the Great Basin. This will lessen the impact-related snow potential however unsettled conditions will continue. High temperatures will be in the 30s. Low temperatures will generally be in the teens. .LONG TERM...Sunday night through next Thursday. Model concensus for the extended period right on up through the end of the month indicate below to much below normal temperatures across the entire Western U.S. Here in Nevada, the weather will be cold and occasionally active with snow being the dominant precipitation type. Weather system will impact the region every one to three days. The last vestige of the current stormy pattern will move out of state later Sunday followed by daytime highs remaining below freezing in many areas next week. Any clearing at night will allow minimums to easily drop down near or below zero especially in the typical cold spots Sunday and Monday nights. Next trough of consequence will approach from the north-northwest and impact northern and central Nevada Wednesday into next Thursday. This system will be accompanied by more snow showers followed by an even colder push of air. && AVIATION...A dynamic front will move eastward across northern and central Nevada this afternoon and evening while producing gusty south to southwest winds of 30 up to 45 kts and a band of convective rain showers that could produce isolated embedded thunder while mixing with or changing to snow before ending. Expect intervals of IFR to MVFR conditions with this FROPA. Additional snow showers will move across the region later Friday morning and afternoon as another front and main energy of the upper-level trough moves into Nevada. In addition, mountain obscurations will occur in lower CIGS and VIS with turbulence possible across the region given strong jet stream aloft. (check Aviation Weather Center for more details). && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 92/95/95
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 1:35 AM PST | Winter Weather Advisory | LKN | Elko, White Pine | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.